Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 186, NWS North Platte, NE

May 29, 2007Frontier County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 29, 2007, 6:39 PM CDT for Frontier County, Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2007, 6:39 PM CDT (23:39 UTC)
Expired
May 29, 2007, 7:15 PM CDT
In force
36 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Frontier County, NE

The radar

The North Platte radar (KLNX), 156 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 1:29 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.7 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 740 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
740 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
713 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 292339
SVRLBF
NEC063-300015-
/O.NEW.KLBF.SV.W.0186.070529T2339Z-070530T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
639 PM CDT TUE MAY 29 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF CURTIS...

* UNTIL 715 PM CDT

* AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 8 MILES SOUTH OF MAYWOOD...OR ABOUT 8 MILES
  SOUTHWEST OF CURTIS...AND MOVING NORTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MAYWOOD BY 650 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4047 10076 4047 10049 4069 10039 4070 10076

$$

CDC
2 follow-up statements
000 
WWUS53 KLBF 292358
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
658 PM CDT TUE MAY 29 2007

NEC063-300015-
/O.CON.KLBF.SV.W.0186.000000T0000Z-070530T0015Z/
FRONTIER NE-
658 PM CDT TUE MAY 29 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHWESTERN FRONTIER COUNTY...

AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED NEAR MAYWOOD...OR ABOUT NEAR CURTIS...MOVING
NORTH AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHWESTERN FRONTIER COUNTY AT 710 PM CDT

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4047 10076 4047 10049 4069 10039 4070 10076

$$

CDC
000 
WWUS53 KLBF 300015
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
715 PM CDT TUE MAY 29 2007

NEC063-300025-
/O.EXP.KLBF.SV.W.0186.000000T0000Z-070530T0015Z/
FRONTIER NE-
715 PM CDT TUE MAY 29 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FRONTIER COUNTY
EXPIRES AT 715 PM CDT...

LAT...LON 4047 10076 4047 10049 4069 10039 4070 10076

$$

JMC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:38 PM CDT, 3 hours 1 minute earlier.

Area forecast discussion, May 29, 3:38 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
338 PM CDT TUE MAY 29 2007

.DISCUSSION...
UPPER LEVEL ENERGY WILL SWING ACROSS FCST AREA THIS EVENING. ANOTHER
MCS IS FCST TO DEVELOP IN ADDITION TO THE ONE THAT IS ONGOING THIS
AFTERNOON. HEAVIEST RAIN IS FCST THROUGH MIDNIGHT ACROSS CENTRAL
AND SOUTHERN ZONES AND THEN JUST THE NORTHEAST BETWEEN MIDNIGHT AND
MORNING. THE FLASH FLOOD WATCH RUNS UNTIL 7 AM CDT. FLOODING LAST
NIGHT TOOK OUT A COUPLE BRIDGES ENHANCING THE NIGHTTIME DANGERS OF
FLOODING SO THE WATCH RUNS UNTIL DAYLIGHT.

TORNADO WATCH NUMBER 304 RUNS UNTIL 9 PM CDT. NUMEROUS FUNNELS HAVE
BEEN SIGHTED THIS AFTN BUT THINGS HAVE SETTLED DOWN SOME. TORNADO
POTENTIAL IS EXPECTED TO INCREASE LATE THIS AFTN AND THIS EVENING
AS NEXT MAJOR WAVE MOVES ACROSS COLO AND INTO SWRN NEB.

THE OFFICIAL QPF FCST IS A BLEND OF THE HPC AND NAM12 SOLNS. THIS
PLACES SWRN AND NERN PORTIONS OF FCST IN A FLASH FLOOD WATCH. THE
GFS IS FARTHER NW WITH THE SECOND HEAVY RAIN CENTER EXPECTED TO
FORM THIS EVENING. SFC FOCUS FAVORS THE MORE SOUTHERLY NAM12 SOLN.
1 TO 2 INCHES OF RAIN IS POSSIBLE TONIGHT.

WEDNESDAY...UPPER LEVEL ENERGY AND SFC FOCUS WILL BE CLEAR OF THE
AREA. SOME LINGERING MORNING SHRA AND TSTMS FOLLOWED BY CLEARING
ACROSS MOST OF THE AREA. PROXIMITY OF THE UPPER LEVEL LOW
SWIRLING ACROSS THE DAKOTAS PRESUMABLY WILL PRODUCE SOME AFTN AND
EVENING SHRA AND TSTMS NORTH.

FOR THURSDAY THE FCST FOLLOWS A BLEND OF THE GFS AND NAM12. THE SPC
HAS OUTLOOKED THE SERN ZONES FOR SEVERE WEATHER. SEE SWODY3 FOR
DETAILS.

FRIDAY THROUGH TUESDAY...THE UPPER LEVEL LOW SPINS ACROSS THE
MIDWEST. THE OFFICIAL FCST CLOSELY FOLLOWS THE HPC GRIDS. GENERALLY
DRY STABLE AND SEASONABLE CONDITIONS ARE EXPECTED AS HIGH PRESSURE
BUILDS SOUTHWARD ACROSS THE REGION.

&&

.AVIATION...
CONVECTION WILL BECOME MORE WIDESPREAD ACROSS WESTERN AND NORTH
CENTRAL NEBRASKA THROUGH THE EVENING AND OVERNIGHT HOURS. MVFR TO
IFR CONDITIONS WILL BE THE PRIMARY THREAT TO AVIATION TONIGHT AS
BOTH CEILINGS AND VSBYS COLLAPSE AROUND THE STRONGER STORMS. IN THE
STRONGEST STORM LIFR CONDITIONS MAY ALSO PERSIST FOR A TIME AS THE
HEAVY RAINFALL HAS BEEN DROPPING VSBY TO BELOW A MILE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH NEB ZONES 010-
058-069 027>029-038-059-070-071. TORNADO WATCH NUMBER 304 UNTIL 9 PM
CDT.

&&

CDC
Hazardous weather outlook, May 29, 3:52 PM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
352 PM CDT TUE MAY 29 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-301200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
352 PM CDT TUE MAY 29 2007 /252 PM MDT TUE MAY 29 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORM DEVELOPMENT WILL CONTINUE WELL THROUGH THE OVERNIGHT
HOURS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. HEAVY RAINFALL
HAS BEEN AND WILL CONTINUE TO BE THE MAIN THREAT TO THE AREA.
LARGE AMOUNTS OF RAINFALL HAS FALLEN OVER A LARGE PORTIONS OF THE
AREA AND ADDITIONAL PRECIPITATION WILL CAUSE FLOODING IN A SHORT
TIME PERIOD. FLASH FLOOD WATCHES ARE IN EFFECT OVER SOUTHWEST
NEBRASKA INTO PORTIONS OF NORTH CENTRAL NEBRASKA. AREAS MOST
VULNERABLE TO FLASH FLOODING CONTINUE TO BE ALONG AND SOUTH OF AN
GRANT TO BROKEN BOW LINE. ISOLATED STORMS...MAINLY ACROSS THE FAR
SOUTHWEST MAY BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS
AND ISOLATED TORNADOES THROUGH MID EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS AGAIN A SLIGHT RISK OF SEVERE THUNDERSTORMS IN CENTRAL
AND SOUTHWEST NEBRASKA THURSDAY NIGHT AND FRIDAY. ANOTHER WEAK
FRONT PIVOTING THROUGH WESTERN AND NORTH CENTRAL NEBRASKA WILL
GENERATE STRONG THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED OVER SOUTHWEST NEBRASKA THIS
EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

In the hours before

Local storm report, May 29, 1:31 PM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
131 PM CDT TUE MAY 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 PM     FLASH FLOOD      10 E DICKENS            40.83N 100.80W
05/29/2007                   LINCOLN            NE   PUBLIC

            WATER OVER HIGHWAY 23

&&

HENDERSON
Local storm report, May 29, 2:32 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
232 PM CDT TUE MAY 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             4 N ELSIE               40.90N 101.39W
05/29/2007  E0.88 INCH       PERKINS            NE   PUBLIC

&&

HENDERSON
Local storm report, May 29, 2:58 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
258 PM CDT TUE MAY 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     FLASH FLOOD      8 S ARNOLD              41.31N 100.19W
05/29/2007                   CUSTER             NE   CO-OP OBSERVER

            WATER RUNNING OVER ROAD

&&

HENDERSON
Local storm report, May 29, 4:52 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
452 PM CDT TUE MAY 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     FLASH FLOOD      20 E ARNOLD             41.42N 99.81W
05/29/2007                   CUSTER             NE   LAW ENFORCEMENT

            HIGHWAY 92 FROM ARNOLD TO MERNA HAD WATER OVER ROAD IN
            MANY LOCATIONS.

&&

HENDERSON

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:17 PM CDTSevere Thunderstorm WarningLBFHayes43 min
May 28, 7:38 PM CDTFlash Flood WarningLBFHayes4 hr
May 28, 7:45 PM CDTSevere Thunderstorm WarningLBFHayes45 min
May 28, 7:59 PM CDTFlash Flood WarningLBFFrontier, Lincoln4 hr
May 28, 8:26 PM CDTTornado WarningLBFHayes49 min
May 28, 8:41 PM CDTTornado WarningLBFHayes49 min
May 28, 10:24 PM CDTSevere Thunderstorm WarningLBFHayes55 min
May 28, 11:41 PM CDTFlash Flood WarningLBFFrontier, Hayes, Lincoln6 hr
May 29, 3:15 AM CDTFlash Flood WatchLBFBoyd, Chase, Custer, Frontier, Garfield, Hayes and 5 more32 hr
May 29, 12:40 PM CDTTornado WarningLBFLincoln35 min
May 29, 1:17 PM CDTFlash Flood WarningLBFLincoln88 min
May 29, 1:50 PM CDTSevere Thunderstorm WarningLBFPerkins40 min
May 29, 2:36 PM CDTFlash Flood WarningLBFCuster, Lincoln, Logan114 min
May 29, 4:26 PM CDTFlash Flood WarningLBFLincoln3 hr
May 29, 4:29 PM CDTFlash Flood WarningLBFLoup6 hr
May 29, 4:31 PM CDTTornado WarningLBFLincoln29 min
May 29, 4:35 PM CDTFlash Flood WarningLBFCuster6 hr
May 29, 4:41 PM CDTFlash Flood WarningLBFChase, Frontier, Hayes6 hr
May 29, 5:33 PM CDTSevere Thunderstorm WarningLBFHayes27 min
May 29, 5:37 PM CDTSevere Thunderstorm WarningLBFLincoln23 min
May 29, 6:01 PM CDTSevere Thunderstorm WarningLBFHayes29 min
May 29, 6:31 PM CDTSevere Thunderstorm WarningLBFHayes29 min
May 29, 6:48 PM CDTSevere Thunderstorm WarningLBFLincoln27 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.